>
Fa   |   Ar   |   En
   Frequency of retinopathy during interferon and ribavirin therapy for hepatitis C  
   
نویسنده saghir s.a. ,rauf m.k. ,chachar a.z.k. ,anjum k.m.
منبع pakistan journal of medical and health sciences - 2016 - دوره : 10 - شماره : 3 - صفحه:716 -721
چکیده    Background: hepatitis c virus infection is fairly common in pakistan and accounts for most of the cases of cld. therapy for hepatitis c includes combination of interferon and ribavirin. apart from well known side effects,studies have shown that retinopathy can occur during interferon therapy. aim: to determine the frequency of retinopathy during interferon and ribavirin combination therapy for hepatitis c in normoglycemic and normotensive patients. methods: this was observational follow up study conducted in the outpatient clinics of mayo hospital,king edward medical university lahore,pakistan from september 17,2008 to april 16,2009. 190 patients who were polymerase chain reaction (pcr) positive for hepatitis c virus ribonucleic acid (rna) were included in the study. the enrolled patients,while on combination therapy (interferon alpha-2b 3 million units subcutaneous thrice a week and ribavirin 400 mg orally thrice daily),had follow-up visits at 2,4 and 6 months. on each visit their visual acuity was recorded and direct fundoscopic examination was done,after pupil dilatation,for evidence of retinopathy and findings were confirmed by consultant ophthalmologist who had vast experience in dealing with such kind of patients. results: retinopathy occurred in patients at 2,4 and 6 months of therapy. highest frequency was seen at 4 months when 53 (27.9%) of 190 patients developed retinopathy (soft exudates in 51(26.8%),retinal hemorrhages in 37(19.5%),and optic neuritis in 2(1.1%). conclusions: retinopathy can occur with interferon therapy in normoglycemic and normotensive patients. soft exudates and retinal hemorrhages may not cause visual deterioration but optic neuritis can be symptomatic. so regular follow up is required and fundoscopic examination should be the integral part of the examination of the hepatitis c patients before during and after the treatment that are on interferon and ribavirin therapy. © 2016,lahore medical and dental college. all rights reserved.
کلیدواژه Hepatitis C; Retinal haemorrhage; Retinopathy
آدرس mayo hospital,lahore, Pakistan, medicine,fatima memorial hospital,lahore, Pakistan, medicine,fatima memorial hospital,lahore, Pakistan, fmh college of medicine and dentistry, Pakistan
 
     
   
Authors
  
 
 

Copyright 2023
Islamic World Science Citation Center
All Rights Reserved